Alert archive / Minnesota / Frost Advisories in 2022
Frost Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 21, 2022, 2:25 PM CDT for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at May 21, 2022, 11:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 2:25 PM CDT (19:25 UTC)
- In effect from
- May 21, 2022, 11:00 PM CDT
- Expired
- May 22, 2022, 7:37 AM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS73 KFGF 211925 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 225 PM CDT Sat May 21 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221400- /O.NEW.KFGF.FR.Y.0002.220522T0400Z-220522T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 225 PM CDT Sat May 21 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 11 PM this evening to 9 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
720 WWUS73 KFGF 220235 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 935 PM CDT Sat May 21 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221400- /O.CON.KFGF.FR.Y.0002.220522T0400Z-220522T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 935 PM CDT Sat May 21 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 9 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
567 WWUS73 KFGF 221237 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 737 AM CDT Sun May 22 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221345- /O.CAN.KFGF.FR.Y.0002.000000T0000Z-220522T1400Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 737 AM CDT Sun May 22 2022 ...FROST ADVISORY IS CANCELLED... Temperatures are on the rise into the upper 30s and low 40s. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 21, 12:53 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 21, 12:53 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1253 PM CDT Sat May 21 2022 .UPDATE... Issued at 1253 PM CDT Sat May 21 2022 Temperatures remain more or less stagnant in the upper 30s to low 40s around the noon hour today and are only expected to raise a few more degrees this afternoon. Spotty showers continue to increase in coverage, but are still most prevalent over the northern and western CWA at this time. This activity will continue to push south and eastward throughout the afternoon hours. Primary impacts will only be tied to new rainfall of a trace to a few hundredths. Otherwise, with diurnal heating and cool temperatures aloft, rapid Cu development has already occurred with most areas well socked in with cloud cover at this point. Winds remain steady in the 10 to 15 kt range out of the northwest. UPDATE Issued at 950 AM CDT Sat May 21 2022 After a cold start to the morning, temperatures have rebounded into the upper 30s to low 40s across the region. Spotty showers are already beginning to crop up on radar. As the aforementioned 500 hPa shortwave trough impacts the northern Plains, this trend will persist as shower activity is expected to increase in coverage throughout the day. Did increase POPs a bit to account for this. Otherwise, things remain on track for a cool, breezy, and periodically wet day ahead. UPDATE Issued at 707 AM CDT Sat May 21 2022 The coldest temperatures overnight ended up being around Fargo where skies were clear the longest and winds were light. 28 at Fargo ASOS. Next batch of clouds spreading south thru NE ND and NW MN with clouds increasing in SE ND/WC MN again during the morning. No additional changes. A few light showers showing up near Winnipeg to Brandon with 500 mb short wave trough. && .SHORT TERM...(Today through Sunday) Issued at 257 AM CDT Sat May 21 2022 Mix of clouds and clear areas early this morning. In clear areas temps are in the 31-33 range and in clouds 33-38 range. This is about as expected. Will let the same frost/freeze headlines continue as they area. Radar has shown spotty very light rain in central ND and upstream radars show spotty light rain as well in SE SK and SW MB. For the upcoming day, the 500 mb trough will remain over the area. 500 mb temps cool about 1 degree today. There is one short wave trough passing thru the fcst area at 08z and another elongated 500 mb wave upstream moving in southern SK and Manitoba. This will move southeast today. All in all a day of clouds, some sunny breaks, but clouds dominate. Spotty showers seem like a good bet per HRRR/CAMS and NNW winds a bit less than on Saturday. All in all this covered in prev fcst well so no need to make huge changes other than freshen up temps, winds, sky, pops. Highs today 45 to 50 area wide. Tonight winds will become light and then west by 12z Sun as sfc high drops to west and south. Still some clouds around, but more clearing than currently. Lows tonight look to be pretty uniform in the 32-35 range which based on temps would indicate need for one more night of frost headlines. Collab among neighboring offices indicated preference to hold off on any new headlines, since we have some out now and let dayshift handle it. Sunnier and a bit warmer on Sunday as winds westerly 10 to 20 mph. .LONG TERM...(Sunday night through Friday) Issued at 257 AM CDT Sat May 21 2022 Unseasonably cool weather to start the period on Mon with morning lows still in the 30s. The beginning of the week will see mainly zonal upper flow over the northern plains as a shortwave trough digs a bit to the south, instigating more active weather there. Our forecast area could be nicked by a few showers or a tstm Tue, as we will be on the northern periphery of the short wave. After that, it looks like a very gradual transition to short wave ridging as a deeper trough heads into the Ohio and Tennessee valleys. The period from Wed through Fri looks to be essentially dry, with temps slowly increasing towards near seasonal values by Thu and Fri. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1253 PM CDT Sat May 21 2022 Generally VFR cigs are expected to persist throughout much of the afternoon with some pockets of scattered MVFR cigs. Spotty light rain showers will also be possible at all sites throughout the afternoon. Otherwise, winds out of the northwest from 10 to 15 kts are anticipated through the remainder of the day before diminishing and shifting out of the west during the overnight hours. Cloud cover is also expected to clear up overnight from west to east. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Rick SHORT TERM...Riddle LONG TERM...WJB AVIATION...Rick
Hazardous weather outlook, May 21, 3:08 AM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 308 AM CDT Sat May 21 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-220815- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 308 AM CDT Sat May 21 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. This early morning temperatures and later tonight temperatures will be in the low to mid 30s, which may cause frost formation. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. dtr
Nearby
Frost Advisories in Minnesota, 2022Frost Advisories in North Dakota, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.